Alert archive / Louisiana / Wind Advisories in 2014
Wind Advisory 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at May 14, 2014, 4:06 AM CDT for Cameron Parish, Saint Martin Parish, Louisiana. It took effect at May 14, 2014, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2014, 4:06 AM CDT (09:06 UTC)
- In effect from
- May 14, 2014, 10:00 AM CDT
- Expired
- May 14, 2014, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995 WWUS74 KLCH 140906 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 406 AM CDT WED MAY 14 2014 ...WIND ADVISORY IN EFFECT FOR COASTAL LOCATIONS FROM LATE MORNING INTO THIS EVENING... .THE PRESSURE GRADIENT WILL TIGHTEN TODAY AS CANADIAN HIGH PRESSURE BUILDS IN. THIS WILL CAUSE NORTHERLY WINDS OF AROUND 20 MPH WITH HIGHER GUSTS ACROSS THE COASTAL PARISHES AND COUNTIES INTO EARLY THIS EVENING. LAZ052-073-074-TXZ215-150100- /O.NEW.KLCH.WI.Y.0018.140514T1500Z-140515T0100Z/ VERMILION-WEST CAMERON-EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...HACKBERRY... HOLLY BEACH...CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR 406 AM CDT WED MAY 14 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...LATE MORNING INTO EARLY THIS EVENING. * WINDS...NORTHWEST WINDS AROUND 20 MPH. * IMPACTS...LOOSE YARD ITEMS SUCH AS LAWN CHAIRS AND TRASH CANS WILL BE BLOWN AROUND. SOME SMALL TREE BRANCHES MAY BE BLOWN DOWN. SOME HAZARDOUS DRIVING MAY OCCUR...ESPECIALLY TO HIGH PROFILE VEHICLES ALONG EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ053>055-150100- /O.NEW.KLCH.WI.Y.0018.140514T1900Z-140515T0100Z/ IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...NEW IBERIA...MORGAN CITY...FRANKLIN... PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE 406 AM CDT WED MAY 14 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TIMING...THIS AFTERNOON INTO EARLY THIS EVENING. * WINDS...NORTHWEST WINDS AROUND 20 MPH. * IMPACTS...LOOSE YARD ITEMS SUCH AS LAWN CHAIRS AND TRASH CANS WILL BE BLOWN AROUND. SOME SMALL TREE BRANCHES MAY BE BLOWN DOWN. SOME HAZARDOUS DRIVING MAY OCCUR...ESPECIALLY TO HIGH PROFILE VEHICLES ALONG EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
668 WWUS74 KLCH 141944 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 244 PM CDT WED MAY 14 2014 ...WIND ADVISORY IN EFFECT FOR COASTAL LOCATIONS INTO THIS EVENING... .A TIGHT PRESSURE GRADIENT WILL PREVAIL FOR THE REMAINDER OF THE AFTERNOON...AS CANADIAN HIGH PRESSURE BUILDS IN. THIS WILL CAUSE NORTHERLY WINDS OF AROUND 20 MPH WITH HIGHER GUSTS ACROSS THE COASTAL PARISHES AND COUNTIES INTO EARLY THIS EVENING. LAZ052>055-073-074-TXZ215-150100- /O.CON.KLCH.WI.Y.0018.000000T0000Z-140515T0100Z/ VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR 244 PM CDT WED MAY 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...THIS AFTERNOON INTO EARLY THIS EVENING. * WINDS...NORTHWEST WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH. * IMPACTS...LOOSE YARD ITEMS SUCH AS LAWN CHAIRS AND TRASH CANS WILL BE BLOWN AROUND. SOME SMALL TREE BRANCHES MAY BE BLOWN DOWN. SOME HAZARDOUS DRIVING MAY OCCUR...ESPECIALLY TO HIGH PROFILE VEHICLES ALONG EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ RUA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at May 14, 4:01 AM CDT, 5 minutes earlier.
Area forecast discussion, May 14, 4:01 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 AM CDT WED MAY 14 2014
.DISCUSSION...CURRENTLY ACROSS THE LOWER 48 A CANADIAN COLD FRONT
STRETCHES FROM NE MEXICO, BISECTING OUR CWA, AND INTO THE EASTERN
GREAT LAKES. A WARM AND MOIST AIRMASS IS BEING SHUNTED EAST BOUND
AHEAD OF THE BOUNDARY WITH A COOLER AND MUCH DRIER AIRMASS
FILTERING IN ITS WAKE. A SHARP UPPER TROUGH IS LOCATED ACROSS THE
CENTRAL SECTIONS OF THE COUNTRY PROVIDING LIFT ACROSS EAST TX AND
LOUISIANA WITH SHOWERS AND A FEW THUNDERSTORMS BEHIND THE COLD
FRONT. LOCALLY, SCATTERED POCKETS OF RAIN WITH OCCASIONAL HEAVIER
SHOWERS AND A THUNDERSTORM OR TWO COVER THE CWA, HOWEVER THIS AREA
OF PRECIP WILL GRADUALLY END THROUGH THE MORNING AND AFTERNOON AS
THE BEST LIFT WITH THE UPPER TROUGH AND THE SURFACE BOUNDARY EXITS
EASTWARD AND THE DRIER AIRMASS MOVES IN. HIGH TEMPS TODAY BEHIND
THE COLD FRONT WILL BE 5 TO 15 DEGREES BELOW NORMAL WITH KAEX
LIKELY FLIRTING WITH THE RECORD LOW MAX FOR THE DATE. OTHER SITES
SHOULD REMAIN AT LEAST A FEW DEGREES AWAY FROM THEIR RESPECTIVE
RECORDS.
TONIGHT/THURSDAY MORNING LOW TEMPERATURES WILL BE AROUND 10 TO 15
DEGREES BELOW WITH THE POSSIBILITY OF APPROACHING A FEW RECORD
LOWS FOR THE DATE ACROSS THE AREA BEFORE WARMING NICELY INTO THE
70S UNDER MOSTLY SUNNY SKIES.
DURING THURSDAY NIGHT HIGH PRESSURE WILL SHIFT EAST OF THE REGION
STARTING A WARMING AND MOISTENING TREND, HOWEVER NO SYSTEMS ARE
EXPECTED TO APPROACH THE REGION THROUGH THE REMAINDER OF THE
FORECAST KEEPING RAINFALL CHANCES NEARLY NIL.
&&
.MARINE...HIGH PRESSURE WILL BUILD INTO THE COASTAL WATERS TODAY
WITH THE PRESSURE GRADIENT TIGHTENING. THIS WILL INCREASE THE
OFFSHORE FLOW PROMPTING A SMALL CRAFT ADVISORY FOR THE COASTAL
GULF WATERS. WINDS AND SEAS WILL SLOWLY RELAX THROUGH TONIGHT AND
THURSDAY MORNING AS THE RIDGE MOVES BY. A MODERATE ONSHORE FLOW
CAN BE EXPECTED AS THE RIDGE PASSES TO THE EAST OF THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 72 52 77 54 81 / 40 10 10 10 10
KBPT 73 53 77 56 80 / 30 10 10 10 10
KAEX 70 47 75 50 80 / 60 10 10 10 10
KLFT 73 51 75 52 80 / 50 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: EAST CAMERON...VERMILION...WEST
CAMERON.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: IBERIA...LOWER ST. MARTIN...ST.
MARY.
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: JEFFERSON.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 10 AM CDT
THURSDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM 10 AM THIS MORNING TO 3 PM CDT
THIS AFTERNOON FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE.
SMALL CRAFT EXERCISE CAUTION FROM 10 AM CDT THIS MORNING THROUGH
THURSDAY MORNING FOR THE FOLLOWING ZONES: VERMILION BAY.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, May 14, 3:29 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 329 AM CDT WED MAY 14 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 150830- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 329 AM CDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE MORNING AND INTO EARLY AFTERNOON TODAY. AN OCCASIONAL LIGHTNING STRIKE AND PERIODS OF HEAVY RAIN WILL BE THE MAIN CONCERNS WITH ANY THUNDERSTORM. NORTH WINDS WILL INCREASE BEHIND A COLD FRONT THIS MORNING AND REMAIN ELEVATED THROUGH THE AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR COASTAL PARISHES AND COUNTIES INTO EARLY THIS EVENING AS WINDS MAY INCREASE TO AROUND 20 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-150830- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 329 AM CDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AN OFFSHORE FLOW WILL INCREASE THIS MORNING AS A COLD FRONT MOVES THROUGH AND HIGH PRESSURE BUILDS IN. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS COASTAL LAKES AND BAYS. A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THE COASTAL GULF WATERS INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS WILL GRADUALLY DECREASE INTO THURSDAY MORNING WITH THE SMALL CRAFT ADVISORIES GRADUALLY BEING DISCONTINUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:58 PM CDT | Small Craft Advisory | LCH | 38 hr | |
| May 14, 1:53 PM CDT | Low Water Advisory | LCH | 11 hr |
Nearby
Wind Advisories in Louisiana, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.